MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM XXX CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM XXX CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893CO
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of icy catheter (lot #148834) leak was confirmed during functional testing.A pinhole leak was observed at distal end of distal balloon.The probable root cause of the pin hole leak was due to latent material defect.Visual examination of the returned icy catheter was performed and found no physical damage.Blood residue was observed on the balloons and on the medial luer tubing of the returned icy catheter.Functional testing of the returned catheter was performed.All infusion other infusion ports and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device.Upon pressurizing the icy catheter, a pinhole leak was observed at distal end of distal balloon.Thus, confirming the reported complaint.During manufacturing all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.The investigation findings determined that the probable cause of the reported issue was due to a latent material defect.Therefore, it is unlikely that the catheter was defective when shipped.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for icy catheter with lot number 148834.
 
Event or Problem Description
During ivtm therapy, a hospital physician noticed blood in the flow indicator on the start-up kit (suk) and suspected a icy catheter (lot #148834) leak.The physician removed the catheter and inserted a new catheter to continue with ivtm treatment.Issue was noticed around half an hour during treatment.Patient's status information was requested but the customer did not provide a response, therefore patient's status is unknown.

Brand Name
ZOLL IVTM XXX CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key10731532
Report Number3010617000-2020-01054
Device Sequence Number3456540
Product Code NCX
UDI-Device Identifier00849111075527
UDI-Public00849111075527
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893CO
Device Catalogue Number8700-0782-14
Device Lot Number148834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2020
Initial Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1